Help | FAQ
Single Citation Matcher
Batch Citation Matcher
Parkinson's disease associated with long-term administration of
Pina Latorre MA, Modrego PJ, Rodilla F,
Catalan C, Calvo M.
Department of Neurology, 'Obispo Polanco'
General Hospital, Teruel, Spain.
Sertraline, a serotonin reuptake
inhibitor, has been used to treat depression and has rarely been
associated to Parkinsonism. The disease usually appears in old people a
few days after sertraline administration and disappears very quickly
after its withdrawal. We report a case of a woman, 81-year-old, who
presented with hemiparkinsonism after long-term administration of
sertraline at a dose of 100 mg/day. The symptoms disappeared 3 months
after the withdrawal of the drug. However, without further
administration of the drug for 14 months, the patient presented with
Parkinson's disease, but responded well to levodopa.
PMID: 11350533 [PubMed - indexed for